Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Little Rock, AR

April 13, 20146 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 13, 2014, 10:28 PM CDT for 6 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2014, 10:28 PM CDT (03:28 UTC)
Expired
Apr 13, 2014, 11:15 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Garland County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 7:14 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 544 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
544 m²/s²
0-3 km storm-relative helicity
713 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS54 KLZK 140328
SVRLZK
ARC051-097-109-113-127-149-140415-
/O.NEW.KLZK.SV.W.0049.140414T0328Z-140414T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1028 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GARLAND COUNTY IN CENTRAL ARKANSAS...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  NORTHWESTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN POLK COUNTY IN WESTERN ARKANSAS...
  SOUTHEASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
  EXTREME SOUTHWESTERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 1115 PM CDT

* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ODEN TO 2
  MILES WEST OF MCCAULEY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MT IDA...             LAKE OUACHITA...      LAKE GREESON...
  CANEY CREEK WILDERNESS...                   WICKES...
  VANDERVOORT...        SHADY...              OPAL...
  ODEN...               NORMAN...             MIMOSA...
  MEYERS...             MCCAULEY...           MAULDIN...
  LITTLE MISSOURI FALLS RECREATION AREA...    LENA LNDG REC AREA...
  LAKE OUACHITA SP...   JESSIEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3438 9447 3478 9372 3475 9298 3411 9379
      3412 9383 3418 9383 3419 9393 3435 9395
      3435 9424 3419 9425 3418 9435 3419 9437
      3420 9448
TIME...MOT...LOC 0327Z 267DEG 32KT 3472 9370 3443 9428

$$

226

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:20 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 13, 10:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT SUN APR 13 2014

.DISCUSSION...

CONVECTION PUSHING ACROSS WESTERN AR AT THIS TIME WITH EMBEDDED
SEVERE STORMS IN THE LINE OF STORMS. MAINLY A DAMAGING WIND AND HAIL
POTENTIAL. WHILE ISOLATED ROTATION SHOWING WITH SOME POTENTIAL OF
ISOLATED TORNADOES. THIS LINE WILL GRADUALLY MOVE ACROSS THE STATE
THIS LATE EVENING TO EARLY OVERNIGHT. EARLIER DID SEE ISOLATED
STRONG TO SEVERE STORMS...WITH HEAVY RAIN AND AREAS OF FLOODING. THE
COLD FRONT WAS STILL OVER EASTERN OK. ALL PRECIPITATION WILL NOT END
UNTIL THE FRONT PUSHES OUT OF THE STATE. WILL UPDATE FORECAST AS THE
STRONG STORMS MOVE THROUGH THE STATE. SEVERE THUNDERSTORM WATCHES
WILL MIDNIGHT OR 1 AM. THEN COLDER TEMPERATURES WITH BEHIND THE
FRONT. (59)
&&

.PREV DISCUSSION... /ISSUED 622 PM CDT SUN APR 13 2014/

.AVIATION...

WIDESPREAD SHRA/TSRA ACTIVITY ACROSS MUCH OF THE EASTERN HALF OF
THE STATE. BRIEF CLEARING AT KHRO/KBPK WILL OCCUR OVER THE NEXT
FEW HOURS WITH OTHER TAF SITES DEALING WITH THIS ACTIVITY FOR A
FEW MORE HOURS. WILL SEE A BREAK IN ACTIVITY FOR A FEW HOURS
BEFORE A STRONG LINE OF STORMS MOVES IN FROM OKLAHOMA FROM THE
WEST. TIMING MAY BE DIFFICULT TO PINPOINT...BUT FIRST TAF SITE TO SEE
ACTIVITY WILL BE KHRO AOA 14/02Z WITH OTHER SITES FOLLOWING
SUIT...HAVE KPBF/KLLQ SEEING LINE OF STORMS LAST AOA 14/07-09Z.
STRONG WINDS AND VERY HEAVY RAIN ALONG WITH HAIL MAY BE POSSIBLE
WITH TS ACTIVITY. FROPA WILL OCCUR A FEW HOURS AFTER LINE OF
STORMS MOVES THROUGH. NW WINDS WILL INCREASE THROUGHOUT THE DAY
MONDAY WITH MVFR CEILINGS AREAWIDE...ONLY A FEW SHOWERS MAY BE
POSSIBLE DURING THE DAY AS WELL.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SUN APR 13 2014/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

MAIN CONCERNS FOR THE SHORT TERM CONTINUE TO BE THE CHANCE OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT...AS WELL AS THE UNSEASONABLY COLD
AIR THAT WILL ARRIVE BEHIND A STRONG COLD FRONT THAT WILL PUSH
THROUGH THE STATE MONDAY MORNING.

WATER VAPOR SATELLITE IMAGERY SHOWS A NICE TROUGH AND JET STREAK
MOVING THROUGH TEXAS THIS AFTERNOON. THIS WILL LIFT NORTHEAST ACROSS
THE NORTHWEST HALF OF ARKANSAS THIS EVENING...SPARKING OFF SHOWERS
AND THUNDERSTORMS AS IT DOES SO. REGIONAL RADAR IMAGERY ALREADY
SHOWS A BATCH OF THESE STORMS MOVING INTO SOUTHWEST ARKANSAS AS OF 2
PM CDT...AND THESE SHOULD CONTINUE TO TREK NORTHEAST ACROSS
RUSSELLVILLE AND UP TO MOUNTAIN HOME. CLOUD COVER HAS LIMITED
HEATING AND THEREFORE SFC-BASED INSTABILITY...BUT AS THE TROUGH/JET
STREAK APPROACH...DESTABILIZATION SHOULD OCCUR AND FURTHER
THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL ARKANSAS. THINK
THAT DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS
TODAY...AND TO A LESSER EXTENT HAIL. CAPE PROFILES ARE NOT VERY
IMPRESSIVE...ESPECIALLY WITHIN THE HAIL GROWTH REGION ALOFT. OF
COURSE THAT BEING SAID...SOUNDING PROFILES IN THE WEST/NORTHWEST
PARTS OF ARKANSAS DO SHOW SLIGHTLY BETTER CAPE PROFILES ALOFT SO A
MARGINAL THREAT FOR HAIL EXISTS THERE. ELSEWHERE WIND WILL BE THE
DOMINANT THREAT. WIND SHEAR IS DECENT...WITH 40-70KT OF SOUTHWEST
H85 FLOW THIS AFTERNOON AND EVENING...SO STRONG STORMS COULD EASILY
SURFACE DAMAGING WINDS. FINALLY...WHILE THE TORNADO THREAT OVER THE
NEXT 12-18 HOURS WILL NOT BE ZERO...IT WILL NOT BE VERY HIGH AT ALL.

THERE WILL BE A SLIGHT BREAK IN CONVECTIVE ACTIVITY LATE THIS
EVENING BEFORE MORE CONVECTION MOVE THROUGH LATE TONIGHT WITH THE
COLD FRONT. THE SAME THINGS WILL APPLY IN TERMS OF SEVERE WEATHER
CHANCES. ONE LAST NOTE ON CONVECTION RELATED ITEMS...AND THAT WOULD
BE FLASH FLOOD POTENTIAL. FORECAST PRECIPITABLE WATER VALUES WILL BE
IN THE 99TH PERCENTILE AS A RICH PLUME OF GOMEX MOISTURE STREAMS
NORTH ACROSS THE STATE THIS EVENING. STORM MOTION WILL BE LARGELY
PARALLEL TO UPPER FLOW...BUT WITH THE UPPER TROUGH MOVING NORTHEAST
ACROSS THE REGION THIS EVENING CONVECTION SHOULD STEADILY PROGRESS
TO THE EAST. THERE IS THE CHANCE OF TRAINING CELLS WITHIN ANY MCS
ACTIVITY...BUT HAVE FOREGONE THE ISSUANCE OF A FLASH FLOOD WATCH AT
THIS TIME AS THE BEST THREATS APPEAR TO BE JUST SOUTH AND EAST OF
THE FORECAST AREA. WILL MONITOR CONVECTIVE TRENDS CLOSELY THOUGH.

THE OTHER MAIN CONCERN IN THE SHORT TERM FORECAST PERIOD IS THE
LIKELIHOOD OF FREEZING TEMPERATURES MONDAY NIGHT AND AGAIN TUESDAY
NIGHT. A CLIMATOLOGY AFD SECTION HAS BEEN INCLUDED BELOW TO
HIGHLIGHT THE POSSIBILITY OF BREAKING TEMPERATURE RECORDS. LOOKING
AT THE CONUS...SUB-FREEZING AIR HAS PROGRESSED AS FAR SOUTH AS
CENTRAL COLORADO...NW KANSAS...AND WRN NEBRASKA THIS AFTERNOON. ALL
MODEL GUIDANCE...STATISTICAL AND NUMERICAL ALIKE...SAYS AREAS OF
ARKANSAS TO THE NW OF THE I-30/US-67 CORRIDOR WILL FALL BELOW THE
FREEZING MARK BY TUESDAY MORNING. GIVEN THIS AND THE CONSISTENCY OF
THESE FORECAST TEMPS OVER THE LAST COUPLE OF DAYS...HAVE HOISTED UP
A FREEZE WARNING FOR THOSE PARTS OF THE FORECAST AREA. TO THE
SOUTHEAST OF THAT CORRIDOR...TEMPERATURES WILL APPROACH THE FREEZING
MARK AS WELL BUT CONFIDENCE IN READINGS AT/BELOW 32 IS NOT AS HIGH.
NORTHWEST POST-FRONTAL WINDS...WHICH WILL BE STRONG ENOUGH TO
WARRANT A LAKE WIND ADVISORY MONDAY AFTERNOON...WILL CONTINUE WELL
INTO MONDAY NIGHT. THIS ALONG WITH LINGERING CLOUD COVER MAY BE
ENOUGH TO KEEP WIDESPREAD SUB-FREEZING TEMPS FROM OCCURRING. HAVE
PUT UP A FREEZE WATCH IN ACROSS THE SOUTHEAST HALF OF THE CWA.
TUESDAY NIGHT WILL FEATURE LIGHT WINDS AND CLEAR SKIES WITH THE SAME
AIR MASS IN PLACE. IT IS LIKELY THAT WIDESPREAD FREEZING
TEMPERATURES WILL OCCUR ONCE AGAIN BUT WILL LEAVE THE ISSUANCE OF
ANY FREEZE WARNINGS OR WATCHES TO FUTURE SHIFTS GIVEN THAT IT IS A
DAY 4 FORECAST AT THIS TIME.

LONG TERM...THURSDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN CONTINUES IN THE LONG TERM...AS AN UPPER LOW
AND ASSOCIATED UPPER TROUGH IN THE NORTHERN PLAINS PUSH A FRONTAL
BOUNDARY ACROSS THE REGION THURSDAY AND FRIDAY. SHOWERS/STORMS WILL
BE POSSIBLE WITH THE SYSTEM. COOL HIGH PRESSURE WILL FOLLOW THE
FRONT INTO THE EARLY PART OF THE WEEKEND. AN UPPER LEVEL SYSTEM WILL
SWING DOWN OUT OF THE PLAINS BY LATE IN THE WEEKEND...BRINGING
ANOTHER CHANCE OF SHOWERS/STORMS.

WITH THE NORTH AMERICAN LONGWAVE PATTERN LARGELY CONDUCIVE TO SPLIT
FLOW OR RIDGING IN THE WEST AND TROUGHING IN THE EAST THROUGH THE
PERIOD...TEMPERATURES WILL LARGELY REMAIN CLOSE TO OR BELOW SEASONAL
AVERAGES AS PREVAILING UPPER FLOW REMAINS OUT OF THE NORTHWEST.

CLIMATE...

NEAR-RECORD COLD TEMPERATURES WILL BE LIKELY ON MONDAY NIGHT/EARLY
TUESDAY MORNING AND POSSIBLY AGAIN ON TUESDAY NIGHT/WEDNESDAY
MORNING. IN FACT...AT SOME LOCATIONS...ALL-TIME RECORD LOWS FOR
APRIL WILL BE CHALLENGED. BELOW IS A LIST OF MANY LOCATIONS THAT
WILL COME CLOSE TO DAILY RECORD LOWS AND/OR ALL-TIME RECORD LOWS FOR
APRIL.

DISCLAIMER...JUST BECAUSE THESE NUMBERS ARE LISTED DOESN/T
NECESSARILY MEAN THAT THESE RECORDS WILL BE BROKEN. THEY ARE JUST
PROVIDED AS A FRAME OF REFERENCE.

                  RECORD LOW TEMPERATURE
LOCATION         APRIL 15TH   APRIL 16TH    ALL-TIME APRIL RECORD LOW
---------------------------------------------------------------------
---ARKADELPHIA      30 IN 1943   30 IN 1943    23 04/27/1910
BATESVILLE APRT  30 IN 2008   33 IN 1949    25 04/08/2007
BOONEVILLE       30 IN 2008   31 IN 1953    22
04/08/2007...04/09/2007 BRINKLEY         28 IN 1943   28 IN 1962
23 04/06/1937 CALICO ROCK      23 IN 1983   24 IN 1919    17
04/08/2007 CAMDEN           30 IN 1949   29 IN 1928    26 04/05/1920
CLARKSVILLE      24 IN 1983   27 IN 1983    20 04/01/1954
CONWAY           29 IN 1980   31 IN 1962    26 04/01/1924
DARDANELLE       29 IN 1983   28 IN 1983    24 04/11/1989
FLIPPIN          21 IN 1983   26 IN 1983    18 04/04/1987
FORDYCE          32 IN 2008   32 IN 1962    26 04/03/1975
GILBERT          24 IN 1983   23 IN 1962    16 04/08/2007
HARDY            30 IN 2008   35 IN 2008    23 04/08/2007
HARRISON         23 IN 1950   24 IN 1923    20
04/13/1957...04/14/1950...
    04/04/1904 HOT SPRGS APRT   30 IN 1983   31 IN 1983    24
04/07/1994...04/04/1987 HOT SPRINGS N P  30 IN 1893   30 IN 1928
24 04/08/2007 JACKSONVILLE     32 IN 2008   33 IN 1962    25
04/04/1987 LITTLE ROCK      33 IN 1983   33 IN 1962    28
04/08/2007...04/07/1971...
    04/05/1920...04/01/1886 MALVERN          29 IN 1983   27 IN
1983    24 04/08/2007...04/24/1902 MARSHALL         23 IN 1950   23
IN 1962    20 04/04/1975 MENA             28 IN 1983   30 IN 1983
22 04/04/2007 MONTICELLO       30 IN 1983   30 IN 1961    22
04/06/1971 MORRILTON        30 IN 1997   32 IN 1928    24
04/09/2007...04/08/2007 MOUNT IDA        25 IN 1943   26 IN 1949
20 04/04/1987 MOUNTAIN HOME    27 IN 1943   28 IN 1928    21
04/05/1920 NEWPORT          29 IN 1950   31 IN 1950    22 04/03/1901
N LITTLE ROCK    33 IN 1980   40 IN 1999    30
04/08/2007...04/07/2007...
    04/06/1982 PINE BLUFF       33 IN 1980   32 IN 1928    26
04/05/1996 RUSSELLVILLE     29 IN 1983   28 IN 1983    24 04/11/1989
SEARCY           30 IN 1983   29 IN 1928    20 04/19/1918
SHERIDAN         29 IN 1983   28 IN 1983    22 04/03/1975 STAR
CITY        33 IN 2008   33 IN 1983    25 04/04/1987
STUTTGART        31 IN 1943   31 IN 1962    26
04/05/2013...04/26/1936 STUTTGART APRT   37 IN 1943   41 IN 1996
30 04/08/2007...04/07/2007

AT SEVERAL LOCATIONS...THIS IS LIKELY TO BE THE LATEST FREEZE IN
OVER THIRTY YEARS...AND ONE OF THE LATEST EVER RECORDED IN THE
SEASON. FOR EXAMPLE...IF FREEZES DO OCCUR AT LITTLE ROCK AND NORTH
LITTLE ROCK...IT WOULD BE THE LATEST FREEZE SINCE 1983...AND THE 2ND
LATEST ON RECORD AT BOTH LOCATIONS. AT JACKSONVILLE...IT WOULD TIED
2008 FOR THE LATEST ON RECORD.

AT PINE BLUFF...IT WOULD BE THE LATEST FREEZE SINCE 1928...BUT NOT
THE LATEST. THAT DISTICTION GOES TO A LATE WIDESPREAD FREEZE ON
APRIL 25TH 1910...WHEN NEARLY EVERY LOCATION IN THE STATE SAW
TEMPERATURES IN THE UPPER 20S TO NEAR FREEZING...EXCEPT FOR CENTRAL
ARKANSAS...PARTS OF THE SOUTH...AND NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  56  30  54 / 100  60  20   0
CAMDEN AR         63  66  33  59 / 100  50  20   0
HARRISON AR       43  45  26  54 / 100  60  10   0
HOT SPRINGS AR    57  60  31  57 / 100  40  20   0
LITTLE ROCK   AR  60  62  33  57 / 100  50  20   0
MONTICELLO AR     65  68  34  56 / 100  60  20   0
MOUNT IDA AR      53  56  29  57 / 100  40  10   0
MOUNTAIN HOME AR  47  48  27  54 / 100  60  10   0
NEWPORT AR        56  59  32  53 / 100  60  20   0
PINE BLUFF AR     63  66  34  56 / 100  60  20   0
RUSSELLVILLE AR   52  55  29  58 / 100  40  10   0
SEARCY AR         58  60  31  54 / 100  50  20   0
STUTTGART AR      62  63  33  54 / 100  60  20   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

LAKE WIND ADVISORY FROM 11 AM TO 10 PM CDT MONDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR BAXTER-BOONE-
CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-MARION-MONTGOMERY-
NEWTON-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-
STONE-VAN BUREN-WHITE-YELL.

FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
ARKANSAS-BRADLEY-CALHOUN-CLEVELAND-DALLAS-DESHA-DREW-GRANT-
JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PRAIRIE-WOODRUFF.

&&

AVIATION...226
Hazardous weather outlook, Apr 13, 6:30 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT SUN APR 13 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141015-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
630 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL LIFT OUT OF THE PLAINS STATES AND BRING
RAIN...SHOWERS AND THUNDERSTORMS TO ARKANSAS. ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE...AS WELL AS AREAS OF HEAVY RAIN.
SOUTH WINDS WILL ALSO BE ELEVATED AHEAD OF THE SYSTEM...AND BE 15 TO
25 MPH WITH GUSTS AS HIGH AS 35 TO 40 MPH AT TIMES. A LAKE WIND
ADVISORY IS IN EFFECT INTO THIS EVENING.

THIS EVENING...MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE STATE...AND LAST INTO THE OVERNIGHT PERIOD...UNTIL A COLD
FRONT MOVES THROUGH. SOME OF THE THUNDERSTORMS COULD BE STRONG TO
SEVERE IN THE EVENING AND INTO THE OVERNIGHT...THROUGH EARLY MONDAY
MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERNS BUT THE
TORNADO THREAT CAN NOT BE DISCOUNTED UNTIL THE COLD FRONT FINALLY
MOVES THROUGH.

HEAVY RAINFALL WILL ALSO BE POSSIBLE. A GENERAL ONE TO ONE AND A
HALF INCH RAINFALL IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT IS EXPECTED TO BE IN CENTRAL ARKANSAS MONDAY MORNING AND
FINALLY CLEAR THE STATE BY EARLY AFTERNOON. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT FINALLY CLEARS THE STATE.

AS THE UPPER LEVEL SUPPORT OF THE STORM SYSTEM MOVES THROUGH MONDAY
AFTERNOON...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT. SOME OF THE
STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED.

MUCH COLDER AIR WILL MOVE INTO NORTHERN ARKANSAS MONDAY NIGHT WITH
TEMPERATURES FALLING BELOW FREEZING ACROSS PARTS OF THE NORTH AND
WEST. PATCHY FROST IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING TO EARLY IN THE
OVERNIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/57/59

In the hours before

Local storm report, Apr 13, 8:05 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      SHERWOOD                34.83N 92.21W
04/13/2014                   PULASKI            AR   NWS EMPLOYEE

            SOME ROADS FLOODED IN THE STONEHILL
            SUBDIVISION...APPROACHING SOME HOUSES.

&&

226
Local storm report, Apr 13, 8:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
829 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     2 N GEYER SPRINGS       34.73N 92.34W
04/13/2014                   PULASKI            AR   AMATEUR RADIO

            TREES REPORTED DOWN AT THE INTERSECTION OF ARCHWOOD AND
            BOYLE PARK. ONE TREE FELL ON A CAR.

&&

226
Special weather statement, Apr 13, 8:35 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 PM CDT SUN APR 13 2014

ARZ037-040-140205-
POLK AR-SCOTT AR-
835 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT AND NORTHERN POLK
COUNTIES UNTIL 900 PM CDT...

AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MOUNTAIN FORK...OR 12 MILES
WEST OF MENA...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               QUEEN WILHELMINA STATE PARK...
  POLK COUNTY FAIRGNDS...                     MOUNTAIN FORK...
  LAKE WILHELMINA...    LAKE MENA...          CAMP PIONEER...
  SHADY GROVE...        Y CITY...             ROCKY...
  RICH MTN...           POTTER...             NEEDMORE...
  INK...                EAGLETON...           BOLES...
  ACORN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3464 9446 3470 9446 3482 9404 3460 9396
      3451 9446 3464 9447
TIME...MOT...LOC 0136Z 254DEG 29KT 3462 9440

226
Local storm report, Apr 13, 10:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     RUSSELLVILLE            35.27N 93.14W
04/13/2014  M54 MPH          POPE               AR   ASOS

            ASOS AT RUSSELVILLE AIRPORT REPORT A THUNDERSTORM WIND
            GUST OF 54 MPH.

&&

59
Local storm report, Apr 13, 10:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1005 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             GASSVILLE               36.28N 92.49W
04/13/2014  E0.88 INCH       BAXTER             AR   TRAINED SPOTTER

0925 PM     TSTM WND DMG     5 WNW BELLEVILLE        35.12N 93.53W
04/13/2014                   YELL               AR   EMERGENCY MNGR

            A POWER POLE WAS BLOWN DOWN AT HAVANA...BLOCKING ARKANSAS
            10. NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN AROUND
            YELL COUNTY.

&&

28
Local storm report, Apr 13, 10:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     BOONEVILLE              35.14N 93.92W
04/13/2014                   LOGAN              AR   SOCIAL MEDIA

            A ROOF WAS BLOWN OFF A BUILDING.

1000 PM     TSTM WND DMG     JERUSALEM               35.41N 92.82W
04/13/2014                   CONWAY             AR   AMATEUR RADIO

            TREES AND POWER LINES WERE BLOWN DOWN.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:06 PM CDTAreal Flood AdvisoryLZKClark, Faulkner, Garland, Grant, Hot Spring, Lonoke and 2 more183 days
Apr 13, 7:13 PM CDTFlash Flood WarningLZKFaulkner, Garland, Hot Spring, Pulaski, Saline3 hr
Apr 13, 7:31 PM CDTSpecial Weather StatementLZKLonoke, Prairie44 min
Apr 13, 7:54 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski, White3 hr
Apr 13, 7:54 PM CDTSevere Thunderstorm WarningLZKJackson, Lonoke, Prairie, White, Woodruff51 min
Apr 13, 8:23 PM CDTFlash Flood WarningLZKIndependence, Jackson, Prairie, White, Woodruff3 hr
Apr 13, 8:35 PM CDTSpecial Weather StatementLZKPolk30 min
Apr 13, 8:51 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope, Scott, Yell39 min
Apr 13, 8:55 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott, Yell50 min
Apr 13, 9:27 PM CDTSevere Thunderstorm WarningLZKConway, Garland, Johnson, Logan, Montgomery, Perry and 4 more48 min
Apr 13, 9:43 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike, Polk, Scott, Yell47 min
Apr 13, 9:50 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Johnson, Newton, Perry, Pope and 4 more40 min
Apr 13, 10:08 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Hot Spring, Montgomery, Perry and 4 more37 min
Apr 13, 10:23 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Perry, Stone, Van Buren and 1 more37 min
Apr 13, 10:41 PM CDTSevere Thunderstorm WarningLZKFaulkner, Garland, Hot Spring, Lonoke, Montgomery, Perry and 3 more49 min
Apr 13, 10:48 PM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 13, 10:57 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 2 more48 min
Apr 13, 11:00 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike30 min
Apr 13, 11:25 PM CDTFlash Flood WarningLZKFaulkner, Garland, Grant, Hot Spring, Lonoke, Pulaski and 1 more3 hr
Apr 13, 11:42 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, White, Woodruff48 min
Apr 14, 12:11 AM CDTFlash Flood WarningLZKHot Spring3 hr
Apr 14, 12:26 AM CDTSpecial Weather StatementLZKArkansas, Cleveland, Jefferson, Lincoln44 min
Apr 14, 12:34 AM CDTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Drew, Jefferson, Lincoln and 1 more41 min
Apr 14, 12:52 AM CDTRiver Flood WarningLZKSaline56 hr
Apr 14, 12:55 AM CDTRiver Flood WarningLZKClark, Hot Spring63 hr
Apr 14, 1:38 AM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 14, 3:58 AM CDTFrost AdvisoryLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 9 more30 hr
Apr 14, 10:43 AM CDTRiver Flood WarningLZKCalhoun, Ouachita6 days
Apr 14, 11:30 AM CDTSpecial Weather StatementLZKGrant30 min
Apr 14, 12:24 PM CDTSpecial Weather StatementLZKPrairie31 min
Apr 14, 4:46 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence66 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.